Alert archive / Wyoming / High Wind Watches in 2020
High Wind Watch 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Oct 13, 2020, 3:40 AM MDT for Uinta County, Wyoming. It took effect at Oct 14, 2020, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 13, 2020, 3:40 AM MDT (09:40 UTC)
- In effect from
- Oct 14, 2020, 9:00 AM MDT
- Expired
- Oct 13, 2020, 1:59 PM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3423 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
859 WWUS75 KSLC 130940 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 340 AM MDT Tue Oct 13 2020 WYZ021-131745- /O.NEW.KSLC.HW.A.0004.201014T1500Z-201015T0100Z/ Southwest Wyoming- Including the city of Evanston 340 AM MDT Tue Oct 13 2020 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds 25 to 40 mph with gusts 50 to 60 mph possible. * WHERE...Southwest Wyoming. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...High winds may result in difficult travel on I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
1 follow-up statement
635 WWUS75 KSLC 131959 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 159 PM MDT Tue Oct 13 2020 WYZ021-141200- /O.UPG.KSLC.HW.A.0004.201014T1500Z-201015T0100Z/ /O.NEW.KSLC.HW.W.0007.201014T1500Z-201015T0100Z/ Southwest Wyoming- Including the city of Evanston 159 PM MDT Tue Oct 13 2020 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Southwest Wyoming. * WHEN...From 9 AM to 7 PM MDT Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...High winds may result in difficult travel along I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ011-141200- /O.NEW.KSLC.WI.Y.0019.201014T1500Z-201015T0100Z/ Western Uinta Basin- Including the cities of Duchesne and Roosevelt 159 PM MDT Tue Oct 13 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Uinta Basin. * WHEN...From 9 AM to 7 PM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Oct 12, 10:04 PM MDT, 5 hours 36 minutes earlier.
Area forecast discussion, Oct 12, 10:04 PM MDT, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1004 PM MDT Mon Oct 12 2020
.SYNOPSIS...Near seasonal temperatures will continue through
Tuesday. A dry cold front will move into the area Wednesday,
bringing a brief return of much cooler temperatures.
&&
.DISCUSSION...A mild and dry northwest flow will remain in place
over the area trough tomorrow. A weak ripple embedded in the flow is
currently pushing a very weak and shallow boundary into northern
Utah, but this will have little noticeable impact other than some
slightly enhanced north winds behind the front. Temperatures should
be able to trend a bit warmer tomorrow compared to today. Gusty
winds will be common again during the day tomorrow near the Idaho
border, in southwest Wyoming, and along the higher peaks of northern
Utah owing to a strong midlevel jet across Idaho. On Wednesday, the
pattern amplifies with a shortwave trough sliding across Wyoming.
This will allow another dry cold front to push across the state,
with some areas of gusty winds especially in favored downslope
areas. Across east-central Utah where humidities will remain low,
these winds could result in critical fire weather conditions.
No updates this evening.
&&
.AVIATION...Southeast winds at KSLC will persist into at least the
early afternoon hours on Tuesday. VFR conditions will prevail
through the TAF period.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for UTZ489-494.
WY...None.
&&
Cheng
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Oct 12, 3:30 PM MDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 330 PM MDT Mon Oct 12 2020 UTZ001>016-019>021-517-518-WYZ021-132130- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 330 PM MDT Mon Oct 12 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A dry cold front will bring gusty winds across southwest Wyoming and southeastern Utah on Wednesday. Winds could gust up to 35 mph across these areas. Critical fire weather conditions will be possible across southeastern Utah Wednesday afternoon due to the combination of gusty winds and low RH values. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 1:59 PM MDT | High Wind Warning | SLC | Uinta | 31 hr |
Nearby
High Wind Watches in Wyoming, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.